MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584180
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was attempted to be used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stenosis in the bile duct performed on (b)(6) 2025.During the procedure, when tightening the sheath wire to cut the papilla, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results.The returned truetome 44 was analyzed, and a visual and microscopic inspection found that cutting wire was blackened, kinked and broken from the proximal pierce hole.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bent the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.
 
Event or Problem Description
Procedure summary: it was reported to boston scientific corporation that a truetome 44 was attempted to be used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stenosis in the bile duct performed on (b)(6) 2025.Event summary: during the procedure, when tightening the sheath wire to cut the papilla, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.Patient status: there were no patient complications reported as a result of this event.

Brand Name
TRUETOME 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22734608
Report Number3005099803-2025-03899
Device Sequence Number7125744
Product Code KNS
UDI-Device Identifier08714729827641
UDI-Public(01)08714729827641(17)260624(10)34305438
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberM00584180
Device Catalogue NumberM00584180
Device Lot Number0034305438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown